Pain at vaginal opening

Avatar for yasicht
iVillage Member
Registered: 03-25-2003
Pain at vaginal opening
15
Tue, 03-25-2003 - 10:45am
I don't know what to do anymore. I'm 28 years old, I've never been pregnant, and I have no std's. For the last 5 years on and off I have been getting YI's almost every month. For the last year its been almost every 3 weeks. I have little to no lubrication during intercourse and we almost always use lube. I get hot flashes a couple times a day and I am very scared that I may be going through early menopause. Now, I'm having pain just at my vaginal opening, nowhere else. I know its not a YI because I took a Diflucan a couple of days ago and this just started yesterday. I don't know what it is...I made an appointment with my primary today and hopefully she will give me a referral to my gyn if she doesn't know what it is. I am so worried that I may never be able to conceive with all the problems I've had with my vagina. Any advice or suggestions as to why I'm having all these problems at this age?


Edited 3/25/2003 11:52:28 AM ET by yasicht

Pages

iVillage Member
Registered: 03-28-2003
Fri, 03-28-2003 - 5:12pm
What kind of pain are you having? Is it pain on contact only, or is it constant? I started having troubles last spring with itching and then a weird sensation (sometimes burning, other times a swelling sensation) at my vestibule. I didn't think it was yeast in the classic sense (not prone to the "typical" vaginal yeast infections), so I didn't pursue that avenue. In the end (long months of figuring it out), it came down to the fact that I'd become highly sensitive to EVERYTHING that touched my vulva. It wasn't that I'd changed anything new in my hygiene.....it's just that over time I became "chemically sensitive". I had to cut out using dryer sheets and all soaps that might come in contact with my vulva (have to wash and rinse my hair bent over at the waist while in the shower) before getting better. I used Vagisil for a short period of time for the itching and then found that it actually made me worse! It's the propylene glycol in it--lots of women are sensitive to it.

Another idea: On a site for vulvodynia, I've heard that some women use Grapefruit Seed Extract to help combat yeast instead of the prescription meds. Just something you could check into...... Good luck.

Tabby

iVillage Member
Registered: 03-27-2003
Fri, 03-28-2003 - 1:00pm
Pardon me if I post this in the wrong spot. I'm so not good with change.

I was wondering if anyone else has had headaches associated with acidopholus? I've been taking the suplements for some time now and I've noticed that I get a horrible headache in the evenings on the days I take it.

I also take a multivitamin and a cranberry extract thingy at the same time.

Pardon me for being slightly off topic...I'm battling nasty yeast infection right now and the external itching is keeping me up at night!

Avatar for yasicht
iVillage Member
Registered: 03-25-2003
Thu, 03-27-2003 - 8:47pm
Thank you Judie!! I read a few posts on the birth control board and I remembered something. I was on Ortho-Novum 7-7-7 for a couple of years and I had no problems. I think I'm going to switch to that one for a couple of months and see how I feel. I also ordered the Yeast Fighters and hopefully that will help too. I'm still kind of iffy about the diaphragm. I have the prescription...but I think I will wait. Thank you for your attention to this board. You are great!

iVillage Member
Registered: 01-22-2002
Wed, 03-26-2003 - 5:32pm
Are you considering only diaphragms or would you also consider cervical caps? A cap is smaller than a diaphragm and fits closely around your cervix, rather than damming the end of your vagina. Both are used with spermicide, but for multiple sex acts more spermicide must be inserted into the vagina if you're using a diaphragm. Diaphragms and caps are about as effective as condoms IF they're used consistently and correctly every single time (for women who haven't had children).

The only weird things that I can think of with diaphragms is that they can put pressure on the urethra, which for some women can make them more prone to urinary tract infections. If you don't get them now, it's probably not something to worry much about. The other thing to keep in mind is whether you've got allergies to latex (there are silicone varieties available) or spermicides (that's a deal-breaker).

If you're interested in continuing this discussion, feel free to join us at Birth Control! http://messageboards.ivillage.com/iv-bhcontracept We've got at least one cap user who can share her experiences with you.

Good luck!

Judie

Judie Image hosted by Photobucket.com

Avatar for yasicht
iVillage Member
Registered: 03-25-2003
Wed, 03-26-2003 - 3:46pm
I have just ordered the Yeast Fighters. Hopefully that will help. I also asked my gyn to fit me for a diaphragm instead of me taking bcp's. Does anyone know if the diaphragm causes any odd problems that I don't know about? I am at wits end. I thank all of you who have posted replies to my message...:)
Community Leader
Registered: 10-08-2002
Wed, 03-26-2003 - 10:48am
It depends on your body, how much you take and what you're eating. I take pills that have a lot of bacteria in them. One of my pills has 1.5 billion active cells. And I take 2 if I have some itching. So, by the next day, I feel better. Check your dosage.

Are you itching right now? Or are you just doing this for preventitive measures? I don't think you'd need to take as much to prevent yeast. Take it for a month then stop and see how you feel. But, it won't work unless you change your diet too.

Kristin

Photobucket

iVillage Member
Registered: 03-25-2003
Wed, 03-26-2003 - 10:39am
Hello Everyone,

I am taking the acidophilus pills now. I just started yesterday. How long will it take to work.

Thanks,

~LaJanne

Avatar for ginners
iVillage Member
Registered: 03-25-2003
Wed, 03-26-2003 - 8:21am
I am happy to report that I have mine totally under control! Birth control pills were what brought mine on and LOADED my body with yeast... So when I went off of those and then used the acidophilus (Yeast Fighter pills) for 2 years then that realllly helped.. now the only time I feel like I might get one or do get one is when I go drinking and its near my period.

Thankfully I don't go out drinking much because its not as fun as it use to be *L* I have even gone back on BCP's for 3-4 months for regulating my period and didn't have yeast infections.. so I'm finally pretty yeast free!!! Chocolate chip cookies were another one of mine.. so I make sure not to eat more than 2 (3 tops) when I do eat them *L* Weird huh?

I'm so glad its working for you!! I like to hear success stories!

Gin :)

iVillage Member
Registered: 03-25-2003
Tue, 03-25-2003 - 6:50pm
I too suffered with YI every month for almost two years. I was on Ortho and switched to another pill (can't remember name) but it was worse. Stopped taking pill almost a year ago, but still had them!!! I have stopped eating bread or anything with yeast and have not had a YI for 3 months. I have the odd day in my cycle where I still have some burning or discomfort, but the insane itching is gone. One thing I have though is some swelling at my vaginal opening. This is tied to my cycle as well, usually worse around the week before my period. Has anybody had this with their YI?
Community Leader
Registered: 10-08-2002
Tue, 03-25-2003 - 4:55pm
Maybe??? If you have, THANKS!! I try anything someone suggests. My doctor doesn't seem to have a clue. YI's are so frustrating! Have you been able to keep yours under control? Diet is definitely key for me. Hopefully, it will resolve itself some day and I won't have to be so restrictive. I would like to have a glass of wine every once in awhile!

Kristin

Photobucket

Pages